Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Anyone had to take Prometrium during pregnancy?

I was wondering if anyone ever had to take prometrium during pregnancy? if so what was the outcome? Side effects? Any information you have would be appreciated

Answer Question
 
KStone516

Asked by KStone516 at 2:36 PM on Jan. 6, 2011 in Pregnancy

Level 3 (13 Credits)
Answers (6)
  • what is that? and why do you want to take it?
    ChanQ

    Answer by ChanQ at 2:37 PM on Jan. 6, 2011

  • I took it for the first trimester. Not really any notable side effects, except for getting a little queasy from it (or the pregnancy, who knows). The Prometrium did its job and I went on to have a healthy baby.
    JulieJacobKyle

    Answer by JulieJacobKyle at 2:38 PM on Jan. 6, 2011

  • I have had a lot of miscarriages and they figured out it was due to low levels of progesterone. Prometrium help up those levels. It sounds like there has been a lot of success with it but I just started it and have noticed a quesy feeling and headaches and wanted to see what other people have gone though with it.
    KStone516

    Comment by KStone516 (original poster) at 2:40 PM on Jan. 6, 2011

  • My doctor refused to give it to me when my progesterone showed up low and I'm currently having a miscarriage so if they prescribed it you and you have the option...take it. It's much better than the alternative...trust me.

    You don't want to be sitting at home alone, in pain, bleeding knowing their is nothing you can do to save your baby. :(
    Anonymous

    Answer by Anonymous at 2:41 PM on Jan. 6, 2011

  • I am very sorry to hear that. I have had 5 miscarriages so I feel your pain. I was just happy to find a doctor who finally cared enough to figure out what was going on and what the best course of action would be. Of course there are no garauntees but at least it feels like I am doing something instead of just waiting for something bad to happen.
    KStone516

    Comment by KStone516 (original poster) at 2:44 PM on Jan. 6, 2011

  • I had progesterone injections every week for like 34 weeks. Not quite the same, but yes you get a little nausea and light headedness. Just as you would if you made enough progesterone yourself. Anonymous I am so sorry. I've had one miscarriage because the doctor refused to give me any supplement until it was too late. Find a high risk OB in your area. You can get in touch with one by calling the hospitals.
    2autisticsmom

    Answer by 2autisticsmom at 6:50 PM on Jan. 6, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN